Hi Guys, 

Advice, please...

I have been having particularly bad nausea these last few days/week...I'd say morning sickness but a) I am way too old and b) it lasts until about 5 pm. 

I cannot eat, I can barely drink fluids (only really cold stuff), I have no pain, my pouch output is fine and I am not cramping or in any sort of discomfort other than the obvious. 

I am also getting dizzy/fainty...(that may be because I can't keep anything down). My position does not change anything, sitting/standing or laying on my side don't help. No heartburn or dyspepsia. 

It has gotten to the point where I cannot function normally...making work difficult and the dizziness makes working on a screen very uncomfortable (sends me hurling).

I have always had morning nausea, never been able to eat solids until 4hrs after waking (morning routine is water/juice/coffee/meds)...then I eat a banana and I am fine for a few hrs...now I cannot even do that.

They are not taking any 'non-urgent' patients at the ER or hospital and the doctors are strongly discouraging visits for the moment...

So, I turn to you, my oracles, for advice?? 

I am not losing weight because after 5 pm my appetite is fine, but I can only eat carbs like whole-grain toast or pasta, plain...and soft foods...anything with an odor/smell brings the nausea right back.

I am afraid to take Gravol or other nausea meds because they put me right to sleep and then I can't work.

Ideas?

Sharon

Original Post

Maybe gastritis? If so, the treatment is an acid controller like Pepcid. It can take a while to work. Can you have a virtual appointment with your doctor?

Thanks Scott, I will see if I can make arrangements for next week...it is a bank holiday this weekend....

Gastritis? I didn't about that...

 

I was thinking maybe some other misc issue with too much grease in diet but you said that wasn’t the case given your bland diet. Humm, got me stumped. But I hope you feel better. Maybe if you start the Pepcid it might help?? Let us know and hope u feel better soon. 

It's been a week and things are much better other than extreme exhaustion, a massive headache and an optical migraine (rare!)...

It feels like whatever I had last month (and the month before) has come back for an encore. Only this time it has only lasted a few days as opposed to just over a week...

By last night/this morning things have cleared up...again...

This thing is becoming cyclic...according to my doctor here, it could be my immune system keeps trying to fight something and hasn't succeeded in getting a handle on it. 

For now, everything but the headache is pretty much gone.

Thanks for caring

Sharon

 

I get nausea now and then.  I started putting ginger crystals in my tea in the morning; just 1/2 tsp my option.  I am not a morning eater and never have been. not much appetite in the morning.   My appetite doesn't pick up to later in day.  I wish it were reverse.  I am trying to eat small portions in am and lunch so I don't  overeat at night then I'm the bathroom.  I hope this gets better for u and u can be seen by a dr.     

Sorry about your trouble. I get nauseous a lot so I keep Ondansetron ODT in the nightstand. It dissolves under the tongue and works very fast to stop nausea. Also for when I feel bad migraine coming on I take one Imitrex tablet. It knocks it out before it can take hold.

These are things that work for me.

Robin 

To the extent that any nausea recurs- the best nausea med in the world, Pepto Bismol, doesn't make you sleepy at all. It also crushes gastritis.

Last edited by CTBarrister

I've never tried PB...not even sure if it is available in France but I do have Tums and Alkaseltzer...for now it comes and goes in waves (no, not the kind with an occlusion) leaving me feeling shaken and fragile.

I will try to my doctor this week or at least via visio if she can.

For now, my sofa and cold water are my best friends.

Sharon

 

Sharon- all PB is is bismuth salicylate. It's a metal that is toxic to the bacteria in our guts which cause gastritis, upset stomach, nausea and pouchitis. If not sold under the Pepto Bismol brand, it's an utter lock that France sells it under some other name. As an over the counter. In the USA pretty much every pharmacy and supermarket has their own generic brand with the same operative ingredient as PB, bismuth salicylate. It is a distinctive pinkish color, and has a chalky taste although not as obnoxious as barium. One capful should alleviate any nausea. If it's an aggressive nausea try 2 capfuls but you can't take more than 6 or 8 doses a day (read label) as it will wreak havoc on your liver if you do. But safe if not overused and space it 2 hours from any prescription meds you are taking as it will block absorption of them.

This is what it looks like:

https://www.cvs.com/shop/pepto...ginal-prodid-1011844

Last edited by CTBarrister

One other thing- if bismuth doesn't knock out the nausea, chances are good that bacteria in your gut isn't causing the nausea. In that case I would suspect a med you are taking or something systemic outside of your gut. The bismuth should be toxic to most bad bacteria in your gut.

Thanks CT,

I will ask my pharmacist (they have real ones here who make up their own meds)...I am sure that you are right...I took a tums before dinner but couldn't eat so I will see how it goes...I guess herb tea couldn't hurt...

Tomorrow I will see my Dr...and see if I can get some bloodwork done while I am at it...you never know.

Sharon

 

Add Reply

Post
Copyright © 2019 The J-Pouch Group. All rights reserved.
×
×
×
×
Link copied to your clipboard.
×